Alert archive / California / Wind Advisories in 2022
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 26, 2022, 2:05 AM PDT for 4 counties in California. It took effect at Mar 27, 2022, 11:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2022, 2:05 AM PDT (09:05 UTC)
- In effect from
- Mar 27, 2022, 11:00 AM PDT
- Expired
- Mar 28, 2022, 11:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Merced County, CA
The radar
The San Joaquin Valley radar (KHNX), 9 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS76 KHNX 260905 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 205 AM PDT Sat Mar 26 2022 CAZ337>339-261800- /O.NEW.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 205 AM PDT Sat Mar 26 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Highways impacted include, but are not limited to, 14, 58, 178, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
7 follow-up statements
045 WWUS76 KHNX 261802 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1102 AM PDT Sat Mar 26 2022 CAZ337>339-270400- /O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1102 AM PDT Sat Mar 26 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Highways impacted include, but are not limited to, 14, 58, 178, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Molina
002 WWUS76 KHNX 261946 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1246 PM PDT Sat Mar 26 2022 CAZ300-304-308-313-270400- /O.EXB.KHNX.WI.Y.0013.220327T1900Z-220328T1200Z/ West Side Mountains north of 198-Coalinga - Avenal- West Side Mountains South of 198-Buena Vista- Including the cities of San Luis Reservoir, Avenal, Coalinga, Blackwells Corner, McKittrick, and Taft 1246 PM PDT Sat Mar 26 2022 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 5 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...West Side Mountains north of 198, Coalinga-Avenal, West Side Mountains South of 198 and Buena Vista. * WHEN...From noon Sunday to 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ334>336-270400- /O.EXB.KHNX.WI.Y.0013.220327T2200Z-220328T1800Z/ Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of Tehachapi, Grapevine, Lebec, and Frazier Park 1246 PM PDT Sat Mar 26 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 11 AM PDT MONDAY... * WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Grapevine, Frazier Mountain Communities, and Tehachapi Mountain areas. * WHEN...From 3 PM Sunday to 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ337>339-270400- /O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1246 PM PDT Sat Mar 26 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Highways impacted include, but are not limited to, 14, 58, 178, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCH
317 WWUS76 KHNX 270841 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 141 AM PDT Sun Mar 27 2022 CAZ300-304-308-313-271700- /O.CON.KHNX.WI.Y.0013.220327T1900Z-220328T1200Z/ West Side Mountains north of 198-Coalinga - Avenal- West Side Mountains South of 198-Buena Vista- Including the cities of San Luis Reservoir, Avenal, Coalinga, Blackwells Corner, McKittrick, and Taft 141 AM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...West Side Mountains north of Highway 198, Buena Vista, West Side Mountains South of Highway 198 and Coalinga-Avenal. * WHEN...From noon today to 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ337>339-271700- /O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 141 AM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ334>336-271700- /O.CON.KHNX.WI.Y.0013.220327T2200Z-220328T1800Z/ Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of Tehachapi, Grapevine, Lebec, and Frazier Park 141 AM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT MONDAY... * WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Frazier Mountain Communities, Tehachapi and Grapevine. * WHEN...From 3 PM this afternoon to 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
410 WWUS76 KHNX 271600 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 900 AM PDT Sun Mar 27 2022 CAZ300-304-308-313-280300- /O.CON.KHNX.WI.Y.0013.220327T1900Z-220328T1200Z/ West Side Mountains north of 198-Coalinga - Avenal- West Side Mountains South of 198-Buena Vista- Including the cities of San Luis Reservoir, Avenal, Coalinga, Blackwells Corner, McKittrick, and Taft 900 AM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...West Side Mountains north of Highway 198, Buena Vista, West Side Mountains South of Highway 198 and Coalinga-Avenal. * WHEN...From noon today to 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ337>339-280300- /O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 900 AM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ334>336-280300- /O.CON.KHNX.WI.Y.0013.220327T2200Z-220328T1800Z/ Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of Tehachapi, Grapevine, Lebec, and Frazier Park 900 AM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT MONDAY... * WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Frazier Mountain Communities, Tehachapi and Grapevine. * WHEN...From 3 PM this afternoon to 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
301 WWUS76 KHNX 280245 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 745 PM PDT Sun Mar 27 2022 CAZ337>339-280345- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-220328T0300Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 745 PM PDT Sun Mar 27 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have decreased this evening and the Wind Advisory is being allowed to expire, however motorists should remain alert for occasional wind gusts near 45 mph during the next few hours. $$ CAZ300-304-308-313-281200- /O.CON.KHNX.WI.Y.0013.000000T0000Z-220328T1200Z/ West Side Mountains north of 198-Coalinga - Avenal- West Side Mountains South of 198-Buena Vista- Including the cities of San Luis Reservoir, Avenal, Coalinga, Blackwells Corner, McKittrick, and Taft 745 PM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...West Side Mountains north of 198, Buena Vista, West Side Mountains South of 198 and Coalinga -Avenal. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ334>336-281200- /O.CON.KHNX.WI.Y.0013.000000T0000Z-220328T1800Z/ Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of Tehachapi, Grapevine, Lebec, and Frazier Park 745 PM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Frazier Mountain Communities, Tehachapi and Grapevine. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
822 WWUS76 KHNX 281220 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 520 AM PDT Mon Mar 28 2022 CAZ300-304-308-313-281330- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-220328T1200Z/ West Side Mountains north of 198-Coalinga - Avenal- West Side Mountains South of 198-Buena Vista- Including the cities of San Luis Reservoir, Avenal, Coalinga, Blackwells Corner, McKittrick, and Taft 520 AM PDT Mon Mar 28 2022 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory was allowed to expire at 5 AM PDT, as wind speeds have lowered in these areas. $$ CAZ334>336-281800- /O.CON.KHNX.WI.Y.0013.000000T0000Z-220328T1800Z/ Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of Tehachapi, Grapevine, Lebec, and Frazier Park 520 AM PDT Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Frazier Mountain Communities, Tehachapi and Grapevine. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
201 WWUS76 KHNX 281753 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1053 AM PDT Mon Mar 28 2022 CAZ334>336-281900- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-220328T1800Z/ Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of Tehachapi, Grapevine, Lebec, and Frazier Park 1053 AM PDT Mon Mar 28 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... Winds have decreased this morning and the Wind Advisory is being allowed to expire. However, motorists should remain alert for occasional wind gusts near 45 mph during the next few hours. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:00 PM PDT, 12 hours 5 minutes earlier.
Area forecast discussion, Mar 25, 2:00 PM PDT, 12 hours 5 minutes before
Area Forecast Discussion National Weather Service Hanford CA 200 PM PDT Fri Mar 25 2022 .SYNOPSIS... Record high temperatures are likely across the San Joaquin Valley again today and possibly into Saturday. There is a chance of valley rain and high elevation snow by the start of next week. Otherwise, dry weather and mainly seasonal temperatures are expected by the middle of next week. && .DISCUSSION... While some high clouds invaded the Central California Interior today, the day has been rather nice as temperatures rise pass the 70s and move into the 80s once again. A ridge of high pressure continues its dominates of the West Coast as near record high temperatures will be possible this afternoon. Yet, the ability of having temperatures reaching record levels is coming to an end as 24 hour trends have been slightly cooler. Therefore, probability of exceedance in having temperatures reach record levels is dropping off as today’s percentages are lower than those of Thursday afternoon. Along with no wind issues, today will probably be the final day of records before Central California transitions to unsettled weather conditions. Water vapor satellite imagery is already showing the next storm developing over the Pacific and expected to approach the West Coast later this weekend. Ensemble measures of predictability continues to show possible precipitation entering the region later this weekend. At the upper levels, ensemble are starting to show less uncertainty in the timing of the next disturbance. Will lean towards a late solution and expect possible precipitation late Sunday (early Monday morning). With a slightly later arrival, the bulk of the precipitation may arrive just before sunrise with heavier precipitation falling during the day. Showers may lingering into the evening for the district begins drying on Tuesday. In terms of the storms magnitude, the trajectory still shows some variability. Ensemble confidence and index values show a focus more on Southern California than location further north. While the strongest energy will hit Southern California, Central California will still see a wet period during the early parts of next week. Moreover, model moisture transport analysis still shows a possible very weak Atmospheric River pushing into Central California during the period of the next storm. Even at weak levels, enough subtropical (warm) moisture may be transported to the region for the good wetting (a tenth of an inch or more of liquid) precipitation event. In addition, the moisture being subtropical in nature, snow levels may start out high and remain well above 5000 feet toward the end of the event. Afterward, a second storm is not so lucky to push across Central California. Ensemble agree to rebuild the ridge as the second storm approaches. Therefore, will expect dry conditions by mid- week as the second storm is forced to take a more northerly trajectory. Yet, a northerly flow pattern may also persist for several days until the ridge axis is able to place itself over the West Coast. This northerly flow will allow for a continuation of cooler air and prevent any strong warm-ups in temperatures. && .AVIATION... VFR conditions will prevail across Central California through at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...Molina aviation....DCH weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:57 PM PDT | Winter Weather Advisory | HNX | Fresno, Kern, Madera, Mariposa, Tulare, Tuolumne | 59 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.